Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 62, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 13, 2002, 10:18 AM CDT for Montague County, Texas. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2002, 10:18 AM CDT (15:18 UTC)
- Expired
- Apr 13, 2002, 11:15 AM CDT
- In force
- 57 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Montague County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 10:46 AM CDT | Thunderstorm Wind 52 E | Montague, TX | Trees were blown down by high winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 131518
SVRFTW
TXC337-131615-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1018 AM CDT SAT APR 13 2002
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTAGUE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1115 AM CDT
* AT 1018 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 18 MILES WEST OF NOCONA...MOVING EAST AT 35
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NOCONA AROUND 1040 AM CDT
ST. JO AROUND 1100 AM CDT
* OTHER LOCATIONS IN THE WARNING INCLUDE BOWIE
LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
LAT...LON 3379 9819 3346 9797 3347 9748 3388 9748
3414 9782What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:50 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Apr 13, 6:50 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 650 AM CDT SAT APR 13 2002 ...AVIATION DISCUSSION... MAIN AVIATION CONCERN FOR THIS TAF PERIOD IS EVOLUTION OF THUNDERSTORM COMPLEX OVER TEXAS PANHANDLE...NOW MOVING INTO THE WESTERN RED RIVER VALLEY. HAVE DECIDED TO INSERT A TEMPO GROUP WITH MENTION OF TSRA FROM 13/17-20Z TO ACCOUNT FOR THUNDERSTORM COMPLEX EXPECTED TO ARRIVE IN THE DFW AREA AT THIS TIME. BASED ON MODEL TRENDS OF YET ANOTHER CONVECTIVE COMPLEX DEVELOPING LATER THIS EVENING...HAVE ADDED A SIMILAR TEMPO GROUP TO THE 14/06-09Z PERIOD. FORECAST FOR TSRA WILL LIKELY REQUIRE ADJUSTING DURING THE DAY...AS CONVECTIVE TRENDS BECOME BETTER DEFINED. OTHERWISE...SOUTHEAST WINDS FROM 5-10 KNOTS WILL PERSIST THROUGHOUT THE PERIOD...WITH NON-CONVECTIVE WIND SHEAR A POSSIBILITY THIS MORNING...PER INCOMING DATA FROM LATEST KFWD RAOB. 65/DD ...PREVIOUS PUBLIC DISCUSSION... WEAK EAST-WEST ORIENTED STATIONARY FRONT REMAINS ACROSS CENTRAL OKLAHOMA...WITH A STATIONARY OUTFLOW BOUNDARY NEAR A PALESTINE ...HILLSBORO...BRECKENRIDGE LINE IN NORTH TEXAS. BOTH OF THESE BOUNDARIES SHOULD BE PREFERRED REGIONS FOR THUNDERSTORM FORMATION AS A POTENT UPPER LEVEL DISTURBANCE MOVES ACROSS OKLAHOMA TODAY. STRONG TO SEVERE THUNDERSTORMS WERE ONGOING IN THE PANHANDLE BEFORE SUNRISE...AND THIS COMPLEX LIKELY WILL MAKE IT INTO THE RED RIVER AREA DURING THE DAY. SOME OF THE STORMS WILL BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE...HOWEVER WINDS AND HAIL APPEAR TO BE THE MAIN THREATS. THERE COULD BE SOME VERY DAMAGING HIGH-PRECIPITATION SUPERCELL HAIL/WIND STORMS THIS AFTERNOON. LOCALLY HEAVY RAIN COULD OCCUR...ALTHOUGH THE STORMS WILL NOT BE SLOW MOVING. THE HIGHEST RAIN CHANCES TODAY AND TONIGHT WILL BE ALONG THE RED RIVER...WITH THE LOWEST VALUES OF POPS IN THE SOUTHWEST AND SOUTH. ANOTHER CHANCE FOR RAIN WILL COME IN THE MID- TO LATE WEEK PERIOD AS A LONG WAVE LOW PRESSURE TROUGH ALOFT SETS UP IN THE WESTERN U.S. MOS FIGURES HAVE BEEN CHANGED SOMEWHAT...WITH POPS RAISED ABOVE MOS IN THE NORTH AND CENTRAL PORTIONS TODAY. MOS TEMPS FOLLOWED CLOSELY...BUT RAISED IN THE 4TH PERIOD FOR SUNDAY NIGHT LOWS. 26 FTW 81/61/84/64 5631 ACT 85/62/85/64 2431 .FWD...NONE.
In the hours before
Special weather statement, Apr 13, 5:03 AM CDT, 5 hours 15 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-132100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 503 AM CDT SAT APR 13 2002 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE RED RIVER VALLEY TODAY...MAINLY ALONG AND NORTH OF A LINE FROM GRAHAM...TO LEWISVILLE...AND SULPHUR SPRINGS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTH TEXAS TODAY. A COMPLEX OF SEVERE THUNDERSTORMS...LOCATED OVER THE TEXAS PANHANDLE EARLY THIS MORNING...WILL MOVE EAST AND SOUTHEAST INTO THE WESTERN RED RIVER VALLEY BY DAYBREAK. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THESE THUNDERSTORMS AS THEY MOVE INTO NORTH TEXAS. BY EARLY AFTERNOON...ADDITIONAL THUNDERSTORM DEVELOPMENT WILL OCCUR ALONG ONE OR MORE OUTFLOW BOUNDARIES GENERATED BY THIS MORNINGS ACTIVITY. THESE THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST ACROSS THE AREA...IMPACTING PORTIONS OF THE DALLAS-FORT WORTH AND WACO AREAS THIS AFTERNOON AND EVENING. ALTHOUGH THE PRIMARY SEVERE WEATHER THREATS WILL BE FORM LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ...AN ISOLATED TORNADO OR TWO COULD OCCUR. SPOTTER ACTIVATION MAY BE REQUIRED AS EARLY AS 10 AM IN WESTERN AREAS OF NORTH TEXAS...AND WILL LIKELY BE REQUIRED LATER IN THE DAY ACROSS THE REST OF THE REGION. STAY TUNED TO COMMERCIAL RADIO... TV...OR NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THIS SEVERE WEATHER SITUATION.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:12 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 48 min |
| Apr 13, 10:54 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 66 min |
| Apr 13, 10:57 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 63 min |
| Apr 13, 11:20 AM CDT | Severe Thunderstorm Warning | FWD | Wise | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.